I was also given Lexapro back in November. I was afraid to take it but glad I did. It has helped me with Anxiety. I'm not sure of the weight gain as I have not gained any weight and I did not have any thoughts of killing myself. Actually quite the opposite. The only think I am dealing is vivid dreams at night. My doctor is looking into possibly changing my dosage. He thinks it may be a bit to much for me.
Lexapro is an antidepressant in a group of drugs called selective serotonin reuptake inhibitors (SSRIs). It affects chemicals in the brain that may become unbalanced and cause depression or anxiety.
Lexapro is used to treat anxiety and major depressive disorder.
Suicidal ideation is not a common side effect of Lexapro, but that doesn't mean that it isn't possible. If you find this to be the case, I would suggest you discontinue the medication and contact your mental health provider immediately.
Weight changes are a common side effect, but varies from individual. Most will suffer from some weight gain, but this is not always the case. Some individuals do not have any change in their weight while some actually have a weight loss.
I would go ahead and take the medication as prescribed and if you find that you have side effects that are overly bothersome or that outweigh the benefit of the medication, once again, talk with your provider to seek alternative treatment(s).
Good luck to you and let us know how you are doing.
THANK YOU SO MUCH FOR THE ADVICE!!! :)